Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 51, NWS Omaha, NE

June 22, 2021Antelope County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 6:09 PM CDT for Antelope County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2021, 6:09 PM CDT (23:09 UTC)
Expired
Jun 22, 2021, 6:45 PM CDT
In force
36 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Antelope County, NE

The radar

The Omaha radar (KOAX), 161 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:19 PM CDTHAIL 1.25Neligh, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:49 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WUUS53 KOAX 222309
SVROAX
NEC003-222345-
/O.NEW.KOAX.SV.W.0051.210622T2309Z-210622T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
609 PM CDT Tue Jun 22 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Southeastern Antelope County in northeastern Nebraska...

* Until 645 PM CDT.

* At 609 PM CDT, a severe thunderstorm was located over Neligh, or 31
  miles west of Norfolk, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Oakdale around 620 PM CDT.

Other locations in the path of this severe thunderstorm include
Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4214 9817 4221 9802 4209 9784 4192 9784
      4192 9809
TIME...MOT...LOC 2309Z 336DEG 18KT 4211 9803 

HAIL...1.25IN
WIND...60MPH
 
$$

DEE
4 follow-up statements
086 
WWUS53 KOAX 222318
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
618 PM CDT Tue Jun 22 2021

NEC003-222345-
/O.CON.KOAX.SV.W.0051.000000T0000Z-210622T2345Z/
Antelope NE-
618 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ANTELOPE COUNTY...

At 618 PM CDT, a severe thunderstorm was located over Oakdale, or 30
miles west of Norfolk, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4212 9811 4217 9799 4211 9789 4192 9784
      4192 9809
TIME...MOT...LOC 2318Z 336DEG 18KT 4207 9800 

HAIL...1.00IN
WIND...60MPH
 
$$

DEE
774 
WWUS53 KOAX 222330
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
630 PM CDT Tue Jun 22 2021

NEC003-222345-
/O.CON.KOAX.SV.W.0051.000000T0000Z-210622T2345Z/
Antelope NE-
630 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ANTELOPE COUNTY...

At 630 PM CDT, a severe thunderstorm was located 5 miles southeast of
Oakdale, or 26 miles west of Norfolk, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Oakdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4204 9803 4212 9794 4211 9789 4192 9784
      4192 9807
TIME...MOT...LOC 2330Z 329DEG 21KT 4200 9793 

HAIL...1.25IN
WIND...60MPH
 
$$

DEE
873 
WWUS53 KOAX 222338
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
638 PM CDT Tue Jun 22 2021

NEC003-222345-
/O.CON.KOAX.SV.W.0051.000000T0000Z-210622T2345Z/
Antelope NE-
638 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ANTELOPE COUNTY...

At 638 PM CDT, a severe thunderstorm was located 9 miles southeast of
Oakdale, or 25 miles west of Norfolk, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Antelope County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4202 9800 4205 9787 4192 9784 4192 9801
TIME...MOT...LOC 2338Z 334DEG 20KT 4195 9789 

HAIL...1.25IN
WIND...60MPH
 
$$

DEE
567 
WWUS53 KOAX 222341
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
641 PM CDT Tue Jun 22 2021

NEC003-222351-
/O.EXP.KOAX.SV.W.0051.000000T0000Z-210622T2345Z/
Antelope NE-
641 PM CDT Tue Jun 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANTELOPE COUNTY
WILL EXPIRE AT 645 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.

LAT...LON 4202 9800 4205 9787 4192 9784 4192 9801
TIME...MOT...LOC 2341Z 336DEG 18KT 4195 9789 

$$

DEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:41 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 22, 3:41 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
341 PM CDT Tue Jun 22 2021

.DISCUSSION...
Issued at 333 PM CDT Tue Jun 22 2021

Tonight...

We still anticipate the chance for one or two strong storms this
afternoon/evening across portions of northeast Nebraska capable of
large hail and locally damaging wind.

The region remains under fast northwesterly flow both in the mid and
upper levels with the nose of a 300mb jet streak approaching
northeastern Nebraska this afternoon. In the mid-levels, CAMs
continue to indicate some moist advection spreading eastward this
afternoon. At the surface, a weak low continues to try to develop
across north-central Nebraska with a very subtle surface boundary
extending eastward across northeast Nebraska where we would
expect surface dewpoints to pool somewhat. We are really lacking
the moisture with current surface dewpoints only in the upper 50s
to low 60s in that region. We are also missing a plume of steep
mid-level lapse rates but with enough heating this afternoon, we
should be able to spawn a few strong storms before dark which
should drive southeastward before fizzling out once we lose the
daytime heating. These few storms could be capable of large hail
and locally damaging wind gusts.

Wednesday and Wednesday night...

Upper level heights will build overhead during the day with
temperatures on the rise across the region. High temperatures across
our far northern counties along the SD border may reach 100 with
highs in the 90s across much of the area. Convection is forecast to
develop over the High Plains Wednesday evening and spread
eastward into eastern Nebraska aided by a strengthening low-level
jet.

Thursday and Thursday night...

MCS activity aided by the nose of a veered nocturnal low-level jet
may still be rolling through the southeastern CWA by daybreak. This
could leave a few remnant boundaries across the area through the
day. The location of these will be key to potential for severe
storms Thursday afternoon as a series of mid-level shortwaves drift
east across the Missouri River Valley. A surface low over western
Kansas by afternoon is forecast to lift northeast into the
forecast area through the evening hours where storms should be
able to focus and quickly become severe. These would likely
continue into the evening hours as a veered 50+ kt low-level jet
kicks in.

Weekend into early next week...

A mid/upper-level trough axis is forecast over the region during
this time-period with amplified ridging over the northern Rockies.
This should favor a relatively cool/wet pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1215 PM CDT Tue Jun 22 2021

VFR conditions are expected at the TAF sites through much of the
time period with the exception being in and around thunderstorms
mainly forecast for KOFK between 21z-23z. There is some chance
that thunderstorms could move southeast into KOMA between 23z-02z
but that will be addressed in later or amended TAF issuances due
to high forecaster uncertainty. Low-level wind shear is also
expected overnight at KLNK and KOMA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Kern
AVIATION...Kern
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
345 PM CDT Tue Jun 22 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-231045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
345 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

A few isolated strong thunderstorms, some of which may be severe,
are possible through 10 PM. This will be mainly north of a David
City to Bellevue to Red Oak line. The most intense storms will be
capable of hail up to golfball size and locally damaging wind
gusts across northeast Nebraska.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

On Wednesday night, a complex of thunderstorms may move into the
area from the west with a risk for strong wind gusts. Additional
strong to potentially severe thunderstorms may occur on Thursday
into Thursday night.

Other non-severe storms are possible from Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any hail or wind damage are appreciated.

In the hours before

Local storm report, Jun 22, 5:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             MEADOW GROVE            42.03N 97.74W
06/22/2021  M1.00 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 5:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             3 SE MEADOW GROVE       42.00N 97.70W
06/22/2021  M1.00 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 5:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
548 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 NNE TILDEN            42.09N 97.80W
06/22/2021  E1.50 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 5:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             4 SSE MEADOW GROVE      41.97N 97.70W
06/22/2021  M1.25 INCH       MADISON            NE   STORM CHASER

&&

DEWALD
Local storm report, Jun 22, 6:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
605 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MEADOW GROVE            42.03N 97.74W
06/22/2021  M1.75 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
607 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 SE MEADOW GROVE       42.00N 97.70W
06/22/2021  M1.75 INCH       MADISON            NE   PUBLIC

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:48 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce27 min
Jun 22, 5:14 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce46 min
Jun 22, 5:42 PM CDTSevere Thunderstorm WarningOAXMadison48 min
Jun 22, 6:26 PM CDTSevere Thunderstorm WarningOAXBoone, Platte16 min
Jun 22, 6:28 PM CDTSevere Thunderstorm WarningOAXMadison, Platte32 min
Jun 22, 6:53 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte18 min
Jun 22, 6:58 PM CDTSevere Thunderstorm WarningOAXPlatte32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.